Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Cancer Treat Rep. 1982 Jan;66(1):25-9.

Elevation of plasma antidiuretic hormones (ADH) associated with chemotherapy-induced emesis in man.

Abstract

Eleven randomly hydrated patients with metastatic malignancies received iv bolus chemotherapy. Serial observations of plasma antidiuretic hormone (ADH), serum osmolality, blood pressure, and presence of nausea or emesis were made over the next 3-4 hours. Group 1 (four patients) had no nausea or emesis and no change in ADH, osmolality, or mean blood pressure. Group 2 (seven patients) had nausea and emesis following chemotherapy, with an increase in mean ADH from a baseline level of 5.53 pg/ml to a peak after emesis of 33.83 pg/ml. Group 2 had no significant increase in osmolality or decrease in mean blood pressure before emesis. ADH levels increased 0-40 minutes before emesis and peaked 28-115 minutes (mean, 66) after emesis. Emesis caused by chemotherapy agents is associated with rapid, significant increases in plasma ADH levels, independent of changes in osmolality or blood pressure.

PMID:
7053263
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk